Alert archive / Nebraska / Tornado Warnings in 2007
Tornado Warning 3, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Mar 31, 2007, 2:34 PM CDT for Burt County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2007, 2:34 PM CDT (19:34 UTC)
- Expired
- Mar 31, 2007, 3:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Burt County, NE
The radar
The Omaha radar (KOAX), 55 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 11:38 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KOAX 311934 TOROAX NEC021-312000- /O.NEW.KOAX.TO.W.0003.070331T1934Z-070331T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 234 PM CDT SAT MAR 31 2007 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * TORNADO WARNING FOR... BURT COUNTY IN EAST CENTRAL NEBRASKA... * UNTIL 300 PM CDT * AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THE STORM WAS LOCATED 7 MILES SOUTHEAST OF CRAIG...OR ABOUT 33 MILES NORTHWEST OF OMAHA...MOVING NORTHWEST AT 35 MPH. * THE TORNADO WILL BE NEAR... CRAIG AND TEKAMAH BY 240 PM CDT... 6 MILES EAST OF LYONS BY 300 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR SOUTHWESTERN IOWA. LAT...LON 4169 9642 4168 9616 4200 9628 4200 9655 $$ NIETFELD
2 follow-up statements
000 WWUS53 KOAX 311947 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 247 PM CDT SAT MAR 31 2007 NEC021-312000- /O.CON.KOAX.TO.W.0003.000000T0000Z-070331T2000Z/ BURT NE- 247 PM CDT SAT MAR 31 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR BURT COUNTY... AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CRAIG...OR ABOUT 39 MILES NORTHWEST OF OMAHA...MOVING NORTH AT 35 MPH. THE TORNADO WILL BE NEAR... 8 MILES EAST OF LYONS BY 300 PM CDT... HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR SOUTHWESTERN IOWA. LAT...LON 4169 9642 4168 9616 4200 9628 4200 9655 $$ NIETFELD
000 WWUS53 KOAX 311956 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 256 PM CDT SAT MAR 31 2007 NEC021-312006- /O.EXP.KOAX.TO.W.0003.000000T0000Z-070331T2000Z/ BURT NE- 256 PM CDT SAT MAR 31 2007 ...THE TORNADO WARNING FOR BURT COUNTY EXPIRES AT 300 PM CDT... THE WARNING WHICH WAS IN EFFECT WILL BE ALLOWED TO EXPIRE AS SCHEDULED. STORMS HAVE WEAKENED AND ARE NO LONGER SEVERE. MONITOR NOAA WEATHER RADIO...LOCAL RADIO...TELEVISION OR CABLE TV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING. LAT...LON 4169 9642 4168 9616 4200 9628 4200 9655 $$ NIETFELD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Mar 31, 3:47 AM CDT, 10 hours 47 minutes earlier.
Area forecast discussion, Mar 31, 3:47 AM CDT, 10 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 347 AM CDT SAT MAR 31 2007 .DISCUSSION... FLOOD POSSIBILITY AND SEVERE WEATHER POTENTIAL TODAY ARE THE PRIMARY FORECAST CONCERNS. MAIN UPPER LOW PRESSURE SYSTEM TO AFFECT OUR AREA TODAY WAS SPINNING INTO SOUTHWEST KANSAS THIS MORNING. DRY SLOT ALREADY NOTED IN SOUTH CENTRAL KANSAS...AND MODELS FORECASTING THIS TO ENTER SOUTHERN CWA LATER THIS MORNING. ARC OF MODERATE TO SOMETIMES HEAVY RAIN HAS BEEN PERSISTENTLY SHIFTING NORTH INTO NORTHEAST NEBRASKA THIS MORNING...WITH ONLY POCKETS OF MODERATE RAIN OVER THE SOUTHERN HALF OF THE CWA. HEAVIEST RADAR-ESTIMATED 3-HOUR PRECIPITATION AMOUNTS WERE BETWEEN 1 AND 1.5 INCHES...AND THOSE WERE RELATIVELY SPOTTY AREAS. WITH RADAR TRENDS SHOWING DECREASING INTENSITY AND COVERAGE OF RAIN IN SOUTHERN CWA...FEEL FLOOD WATCH IS NO LONGER NECESSARY THERE THIS MORNING. IN THE FAR NORTH...FLASH FLOOD GUIDANCE NUMBERS ARE RELATIVELY LOW...WITH 6-HOUR AMOUNTS 1.5 INCHES OR LESS. FEEL COMBINATION OF RAIN THIS MORNING AND POTENTIAL FOR LINGERING RAIN INTO THE AFTERNOON...ALONG WITH ALREADY PRIMED SOIL CONDITIONS... WILL KEEP FLOOD WATCH GOING FOR THE NORTHWEST CWA THROUGH THIS AFTERNOON. SEVERE WEATHER POTENTIAL TODAY WILL HINGE UPON DRY SLOT WORKING INTO THE CWA PROVIDING LOW LEVEL WARMING UNDER APPROACHING UPPER LOW. WITH CLEAR SKIES NOTED ON MORNING SATELLITE PICTURES...THIS POSSIBILITY IS LOOKING MORE LIKELY. CAN NOT ARGUE WITH MODELS FORECASTING A WEDGE OF INSTABILITY ROTATING NORTH THROUGH SOUTHEAST NEBRASKA INTO WESTERN IOWA EARLY THIS AFTERNOON...COINCIDENT WITH COLDER MID LEVEL TEMPERATURES UNDER UPPER LOW. LOW LEVEL CONVERGENCE AND LAPSE RATES WILL BE SUFFICIENT TO GET STORMS ROLLING...AND TURNING IN LOWER ATMOSPHERE SUGGEST MINI SUPERCELLS POSSIBLE. LOCATION OF SURFACE BOUNDARIES WILL HAVE TO BE DIAGNOSED LATER THIS MORNING TO DETERMINE AREAS OF ENHANCED LOW LEVEL CONVERGENCE AND TURNING...BUT LARGER SCALE MODEL OUTPUT OF 0-1KM EHI POINTS TO AT LEAST SOME BRIEF TORNADO POTENTIAL. AS UPPER LOW TRACKS NORTHEAST OVERNIGHT...EXPECT RAIN TO END FROM SOUTHWEST TO NORTHEAST SUNDAY MORNING. WESTERLY FLOW SUNDAY SHOULD WARM TEMPS BACK INTO THE 60S...THEN WARMER STILL ON MONDAY AS WARM ADVECTION AHEAD OF NEXT COLD FRONT SETS UP. COULD SEE TEMPS CLOSE TO 80 IN THE SOUTHERN CWA WITH 850 TEMPS WELL INTO THE MID TEENS. COLD FRONT WILL ROLL THROUGH THE CWA MONDAY NIGHT BRINGING COOLER TEMPS FOR MUCH OF THE REST OF THE WEEK. SOME SHOWERS OR THUNDER POSSIBLE WITH COLD FRONT MONDAY NIGHT...AND LINGERING SHOWERS NORTH ON TUESDAY. RAIN/SNOW POTENTIAL IS ALSO A CONCERN IN THE NORTH AS 850 TEMPS DROP BELOW ZERO...BUT WARM GROUND TEMPERATURES SHOULD NOT ALLOW ACCUMULATION. GFS SHOWS 850 TEMPS CLOSE TO 10 BELOW WEDNESDAY...BUT SUNSHINE AND NORTHWEST FLOW SHOULD PUSH TEMPS INTO THE 50S. WILL LIKELY SEE SUB-FREEZING TEMPERATURES FOR MUCH OF THE CWA THURSDAY MORNING BEFORE GRADUAL WARMING TREND SETS UP FOR LATE IN THE WEEK. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...FLOOD WATCH THROUGH THIS EVENING FOR NEZ011-012-016>018. IA...NONE. && DERGAN
Hazardous weather outlook, Mar 31, 1:10 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 110 PM CDT SAT MAR 31 2007 IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-044-045-051>053- 067-068-091-010815- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-CUMING-BURT-DODGE-WASHINGTON-SAUNDERS-DOUGLAS-SARPY- CASS-OTOE-NEMAHA- 110 PM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. LOW PRESSURE OVER EASTERN NEBRASKA WITH PRODUCE FAVORABLE LOW LEVEL WINDS AND INSTABILITY AS TEMPERATURES HEAT INTO THE 70S. MEANWHILE STEEP LAPSE RATES ARE PRESENT WITH A COLD MID LEVEL STORM SYSTEM MOVING THROUGH THE REGION. A TORNADO WATCH IS IN EFFECT UNTIL 7 PM. THE SEVERE STORM THREAT SHOULD DIMINISH BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUB FREEZING TEMPERATURES WILL BE POSSIBLE WEDNESDAY MORNING...AND ESPECIALLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED. NEZ011-012-016>018-030>032-042-043-050-065-066-078-088>090-092- 093-010815- KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- COLFAX-BUTLER-SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON- PAWNEE-RICHARDSON- 110 PM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAVY RAIN AND SMALL HAIL WILL BE POSSIBLE THIS AFTERNOON...WITH MORE RAIN TONIGHT. A FLOOD WATCH IS POSTED THROUGH THE AFTERNOON. THE STORMS ARE A RESULT OF A LOW PRESSURE SYSTEM MOVES NORTHEAST ACROSS THE REGION. NEARLY SATURATED SOILS FROM RECENT RAIN WILL ALLOW MUCH OF THE CURRENT RAIN TO RUNOFF INTO CREEKS AND STREAMS. FLOODING OF THESE WATERWAYS AND OF LOW SPOTS ON ROADS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUB FREEZING TEMPERATURES ARE LIKELY WEDNESDAY MORNING AND THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT...BUT PLEASE REPORT ANY FLOODING. ZAPOTOCNY
In the hours before
Local storm report, Mar 31, 1:27 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
127 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM HAIL 1 S LOUISVILLE 40.98N 96.16W
03/31/2007 E0.75 INCH CASS NE NWS EMPLOYEE
0124 PM HAIL 1 S LOUISVILLE 40.98N 96.16W
03/31/2007 E0.88 INCH CASS NE NWS EMPLOYEE
&&
LANDSVORKLocal storm report, Mar 31, 1:38 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
138 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HAIL 1 S LOUISVILLE 40.98N 96.16W
03/31/2007 E1.50 INCH CASS NE BROADCAST MEDIA
&&
LANDSVORKLocal storm report, Mar 31, 1:40 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
140 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM HAIL 7 N NEBRASKA CITY 40.78N 95.86W
03/31/2007 E0.75 INCH OTOE NE PUBLIC
&&
LANDSVORKLocal storm report, Mar 31, 1:58 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
158 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL 1 S PLATTSMOUTH 40.99N 95.89W
03/31/2007 E0.88 INCH CASS NE PUBLIC
&&
LANDSVORKLocal storm report, Mar 31, 2:05 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
205 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL GLENWOOD 41.05N 95.74W
03/31/2007 E0.75 INCH MILLS IA TRAINED SPOTTER
&&
LANDSVORKLocal storm report, Mar 31, 2:21 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
221 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 3 WNW BELLEVUE 41.17N 95.98W
03/31/2007 E0.88 INCH SARPY NE PUBLIC
&&
LANDSVORKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 11:37 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 53 min |
| Mar 31, 11:54 AM CDT | Tornado Warning | OAX | Johnson, Otoe | 36 min |
| Mar 31, 12:55 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 37 min |
| Mar 31, 12:59 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 46 min |
| Mar 31, 1:06 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 39 min |
| Mar 31, 1:25 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 35 min |
| Mar 31, 1:43 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 17 min |
| Mar 31, 1:53 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 24 min |
| Mar 31, 2:00 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 45 min |
| Mar 31, 2:02 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 28 min |
| Mar 31, 2:12 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 39 min |
| Mar 31, 2:32 PM CDT | Tornado Warning | OAX | Washington | 18 min |
| Mar 31, 2:57 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 48 min |
| Mar 31, 3:10 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 35 min |
Nearby
Tornado Warnings in Nebraska, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.